Alert archive / Missouri / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 118, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jun 26, 2005, 2:22 PM CDT for Texas County, Missouri. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 26, 2005, 2:22 PM CDT (19:22 UTC)
- Expired
- Jun 26, 2005, 2:41 PM CDT
- In force
- 19 min
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
County Texas County, MO
The radar
The Springfield radar (KSGF), 127 km from the middle of the area, began a volume at 19:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 7.4 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 163 J/kg
- Mixed-layer CIN
- -105 J/kg
- Mixed-layer LCL
- 1475 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- 3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 5:22 AM CDT, 9 hours earlier.
Area forecast discussion, Jun 26, 5:22 AM CDT, 9 hours before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION NATIONAL WEATHER SERVICE SPRINGFIELD MO 522 AM CDT SUN JUN 26 2005 .DISCUSSION... COMBINATION OF VISIBLE AND WATER VAPOR SATELLITE IMAGERY SINCE SATURDAY AFTERNOON SHOW THAT LARGE SCALE CONUS RIDGE WAS BEGINNING TO BECOME DIRTIED BY AN INCREASE IN HAZE/PARTICULATE AND A MEANDERING UPPER LEVEL LOW CENTERED NEAR MOBILE, AL. CUMULUS AND ISOLATED PULSE CONVECTION AGAIN DEVELOPED YESTERDAY IN AREAS OF HAZE CONCENTRATION...AND EXPECT A GRADUAL INCREASE IN SHALLOW AND DEEP MOIST CONVECTION TODAY AND AGAIN MONDAY AS UPPER CIRCULATION RETROGRADES TO THE NORTH AND WEST. AGAIN...LONGEVITY OF ANY STORMS THAT DO DEVELOP WILL BE MITIGATED BY POOR VERTICAL SHEAR AND WEAK CAPES RESULTING FROM A DEEPLY MIXED BOUNDARY LAYER AND WEAK UPPER LEVEL LAPSE RATES. HOWEVER...LOCALLY STRONG DOWNBURSTS COULD RESULT GIVEN THE THERMODYNAMIC PROFILES. GENERALLY SPEAKING...WILL MAINTAIN A PERSISTENCE FORECAST TEMPERATURE WISE ACROSS MOST OF THE AREA TODAY AND MONDAY...BUT WILL SHAVE MAXES DOWN A TAD OVER ERN SECTIONS WITH EXPECTED CLOUD COVER AND MORE EASTERLY COMPONENT TO LOW LEVEL FLOW. A SLIGHT INCREASE IN POPS TO AROUND 20% IS ALSO NOTED IN THESE AREAS. OTHERWISE...A SIGNIFICANT PATTERN CHANGE APPEARS TO BE IN THE OFFING WITH EXTENDED FORECAST LIKELY UNDERDONE ON POPS. NORTH AMERICAN WATER VAPOR IMAGERY SHOWS A BELT OF UNSEASONABLY STRONG WESTERLIES ACROSS THE NORTHERN PACIFIC TAKING AIM ON BRITISH COLUMBIA...WHICH WILL RESULT IN RAPID CYCLOGENESIS OVER THE NEXT 24 HOURS. THIS SYSTEM WILL CONTINUE TO EVOLVE INTO THE CASCADES AS A SECONDARY LOW DEVELOPS ALONG THE CALIFORNIA COAST IN A WEAKNESS CREATED BETWEEN SRN CONUS RIDGE AND A SECOND LARGE UPPER RIDGE NOTED OVER THE OPEN PACIFIC. AS THESE TWO LOWS TRANSLATE ACROSS THE ROCKIES LATE TUESDAY INTO WEDNESDAY...LEE SURFACE CYCLOGENESIS AND A SUPPRESSION OF THE UPPER RIDGE WILL RESULT...PAVING THE WAY FOR AN ACTIVE ZONAL FLOW FROM THE OZARKS NORTHWARD TO THE CANADIAN BORDER. AMPLE UPSTREAM ENERGY FROM THE PACIFIC...COUPLED WITH IMPROVED LOW LEVEL MOISTURE...WILL LIKELY SET THE STAGE FOR SEVERAL ROUNDS OF STRONG TO SEVERE CONVECTION. PINPOINTING THESE EMBEDDED IMPULSES WITHIN A FAST WESTERLY FLOW IS SIMPLY NOT PLAUSIBLE...HOWEVER THE GENERAL SYNOPTIC FLOW REGIME DEPICTED BY MOST MEDIUM RANGE SOLUTIONS WOULD CERTAINLY SUPPORT A RAPID TRANSITION INTO A WET PERIOD BEGINNING IN THE WED/THURS TIME FRAME. BOOKBINDER && .AVIATION... WILL CONTINUE WITH PERSISTENCE FORECAST IN THE 12Z TAFS FOR BOTH SGF/JLN. SOME ISOLATED/WIDELY SCATTERED THUNDERSTORMS MAY DEVELOP EAST OF THE FORECAST POINTS TODAY WITH SCATTERED CLOUD LAYERS OF AROUND 5000 FEET EXPECTED. HAZE WILL CONTINUE TO BE A PROBLEM THROUGHOUT THE DAY AND HAVE KEPT MENTION OF 4 TO 6 MILE VISIBILITIES. LINDENBERG && .SGF WATCHES/WARNINGS/ADVISORIES... .MO...NONE. .KS...NONE. WFO SGF
Hazardous weather outlook, Jun 26, 1:00 PM CDT, 1 hour 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 100 PM CDT SUN JUN 26 2005 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-271100- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 100 PM CDT SUN JUN 26 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED: WIDELY SCATTERED THUNDERSTORMS. AREAS AFFECTED AND TIMING: MAINLY SOUTH AND EAST OF A ROLLA TO BRANSON LINE THROUGH 8 PM. DISCUSSION: WIDELY SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP OVER CENTRAL AND SOUTH CENTRAL MISSOURI DURING THE PEAK HOURS OF INSTABILITY THIS AFTERNOON AND EVENING. THE STORMS ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS. HOWEVER...LOCALIZED HEAVY RAINFALL COULD OCCUR DUE TO THE SLOW MOVEMENT OF THE STORMS. ALSO...A FEW STORMS COULD PRODUCE WIND GUSTS UP TO 40 MPH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. ISOLATED AFTERNOON AND EARLY EVENING THUNDERSTORMS WILL BE POSSIBLE MONDAY AND TUESDAY...ESPECIALLY OVER EASTERN PORTIONS OF THE OUTLOOK AREA. AN UPPER LEVEL STORM SYSTEM WILL PUSH A FRONT INTO THE AREA BY THURSDAY...BRINGING BETTER CHANCES OF THUNDERSTORMS FOR THURSDAY AND FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) TERRY
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 2:53 PM CDT | Severe Thunderstorm Warning | SGF | Laclede, Pulaski | 38 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.